Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 22, NWS Tallahassee, FL

July 30, 2017

NWS Tallahassee, FL issued this small craft advisory at Jul 30, 2017, 2:53 PM EDT. It took effect at Jul 30, 2017, 11:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2017, 2:53 PM EDT (18:53 UTC)
In effect from
Jul 30, 2017, 11:00 PM EDT
Expired
Jul 31, 2017, 10:30 AM EDT
In force
12 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

434 
WHUS72 KTAE 301853
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM EDT SUN JUL 30 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS BOATING CONDITIONS IN THE
FLORIDA PANHANDLE AND BIG BEND COASTAL WATERS...

GMZ730-750-755-765-770-775-310300-
/O.NEW.KTAE.SC.Y.0022.170731T0300Z-170731T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
253 PM EDT SUN JUL 30 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT MONDAY. 

* WINDS...NORTHEAST AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
881 
WHUS72 KTAE 310008
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
808 PM EDT SUN JUL 30 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS BOATING CONDITIONS IN THE
FLORIDA PANHANDLE AND BIG BEND COASTAL WATERS...

GMZ730-750-755-765-770-775-310815-
/O.CON.KTAE.SC.Y.0022.170731T0300Z-170731T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
808 PM EDT SUN JUL 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
MONDAY...

* WINDS...NORTHEAST AROUND 20 KNOTS.

* WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER 
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
543 
WHUS72 KTAE 311430
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 AM EDT MON JUL 31 2017

...SMALL CRAFT ADVISORY IS CANCELLED FOR TODAY...

GMZ730-750-755-765-770-775-311530-
/O.CAN.KTAE.SC.Y.0022.000000T0000Z-170731T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1030 AM EDT MON JUL 31 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE DROPPED BELOW 20 KNOTS OFFSHORE THIS MORNING.
HOWEVER...SMALL CRAFT OPERATORS SHOULD CONTINUE TO EXERCISE 
CAUTION THROUGH THIS AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jul 30, 1:45 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 30, 1:45 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
145 PM EDT Sun Jul 30 2017

.AVIATION [Through 18Z Monday]...
Any ceilings from this morning are reaching VFR levels at TAF
issuance and expect no additional restrictions through the day.
Breezy NE winds will diminish after sunset. However, 5kt wind
overnight will likely be sufficient to prevent any fog
development. Expect dry conditions on Monday with VFR
through 18z.

&&

.PREV DISCUSSION [1127 AM EDT]...

.NEAR TERM [Through Today]...
Morning surface analysis shows an unusual pattern in place across
the region for late July. A frontal zone is located just south of
the Florida Panhandle and extends across Northeast Florida, just
south of Jacksonville. While there's a wind shift along the
frontal zone, the drier and marginally cooler air is located
further north of the boundary and is just starting to arrive into
our northern zones. Post frontal cloudiness continues to stream
over the Florida Big Bend, but this should gradually dissipate
later this afternoon.

Both low and mid level vapor imagery show a large trough in place
across the Eastern CONUS with a significant swath of very dry air
extending as far south as the Florida border. Interestingly, the
precipitable water on the KFFC sounding this morning was only 1.02
inches, much drier than the 1.91 in value measured at TAE. With
the drier air on the move toward our region, expect rain chances
north of the Florida border today to be near zero this afternoon.

For the afternoon hours today across the Florida Panhandle, the
hi-res guidance indicates that with the NE flow enhancing
convergence along the sea breeze front that scattered storms will
develop, even in the midst of steadily increasing mid level drier
air. Will maintain 30 percent PoPs in this area.

Expect high temperatures today to generally be in the upper 80s to
near 90, except across the Florida Big Bend where cloudiness will
likely keep Cross City in the mid 80s at best.

.SHORT TERM [Tonight Through Tuesday]...

The deep-layer trough axis will move south of our forecast area
tonight and Monday, with the surface portion of the baroclinic
trough stalling across central FL. The airmass across most of our
region will become quite dry and stable, especially in the mid
troposphere where the air will be warming and sinking. Curiously,
several of the regional and convection allowing models show deep
moist convection flourishing across portions of north FL Monday
and Tuesday. It appears these models are keeping the surface low
to the south too strong, and advecting too much low level moisture
into our region. This seems to be a rather common bias with these
models, so we have given them less weight than the global models
and their corresponding MOS.

We expect an environment that is rather hostile to deep moist
convection, except perhaps around Cross City, Perry, and Mayo,
where there will be a chance of showers Monday and Tuesday
afternoons as the FL east coast sea breeze front triggers shallow
convection there. Temperatures will be slightly cooler than
normal, with highs "only" in the upper 80s, and lows in the mid to
upper 60s (north) and around 70 (south). Thus an easterly breeze,
lower humidity, and slightly cooler temperatures will put a brief pause
on the Dog Days of summer.

.LONG TERM [Tuesday Night Through Sunday]...

The global models forecast weakening and a slow retrogression of
the upper long wave trough currently centered over the eastern
CONUS. As this happens, the stalled surface baroclinic trough
across central FL will translate slowly northward, along with a
return to more typical deep-layer moisture values. This will
result in a return to typical late summer weather, with a good
chance of rain each day. Rain chances may get a boost next
weekend as the upper trough to our north and west becomes more
amplified. Although 850 mb temperatures will return to normal by
mid week, the increase in clouds and rain should prevent high
temperatures from exceeding the lower 90s. Lows will be in the
70s.

.MARINE...

Winds will shift from west to north today as a weak low pressure
system moves southward across the coastal waters. Winds from the
east will increase to near 20 knots tonight as the low to the south
strengthens a bit. East to southeast winds, ranging from 10 to 20
knots, will persist into Tuesday. As the low pressure system to the
south gradually dissipates, winds will become lighter, and mainly
from the south or southwest mid week.

.FIRE WEATHER...

Drier air will filter into the region through the day, keeping
chances for wetting rains confined to the eastern Florida Big Bend.
Dispersions are expected to be elevated this afternoon across the
Florida Panhandle. Chances for wetting rains will be low to start
the week and increase late week, as moisture will gradually increase
through this week.

.HYDROLOGY...

So far most of the forecast area had between 0.50 and 1.0 inch of
rain. While additional locally heavy rain is possible today, mainly
in north FL, flooding is unlikely as this region's soils can absorb
a considerable amount of rain without flooding. Local rivers are not
expected to rise to flood stage.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   71  89  70  90  72 /  10  10  10  20  20
Panama City   74  90  73  88  74 /  10  10  10  10  10
Dothan        68  88  67  88  70 /   0   0   0  10  10
Albany        68  88  66  88  70 /   0   0   0  10  10
Valdosta      69  89  68  89  71 /  10  10  10  20  10
Cross City    71  87  71  89  73 /  30  30  20  40  30
Apalachicola  74  88  74  88  74 /  20  10  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk until 6 PM EDT /5 PM CDT/ this evening for
     Coastal Gulf.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Godsey
SHORT TERM...Fournier
LONG TERM...Fournier
AVIATION...Godsey
MARINE...Fournier
FIRE WEATHER...Pullin
HYDROLOGY...Fournier

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.